Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 57, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 28, 2015, 1:51 AM CST for Iberville Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 1:51 AM CST (07:51 UTC)
- Expired
- Dec 28, 2015, 2:15 AM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 9:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
619
WFUS54 KLIX 280751
TORLIX
LAC047-280815-
/O.NEW.KLIX.TO.W.0057.151228T0751Z-151228T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
151 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 215 AM CST
* AT 151 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR PIERRE PART...OR 10 MILES NORTHWEST OF
BELLE RIVER...MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BAYOU SORREL AROUND 200 AM CST.
WHITE CASTLE AROUND 210 AM CST.
ST. GABRIEL AROUND 215 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3022 9136 3021 9106 3003 9120 3003 9122
3004 9122 3004 9123 3003 9124 3003 9125
3006 9127 3006 9134 3005 9136 3006 9137
TIME...MOT...LOC 0751Z 209DEG 38KT 3003 9128
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CAB1 follow-up statement
988
WWUS54 KLIX 280758
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 AM CST MON DEC 28 2015
LAC047-280815-
/O.CON.KLIX.TO.W.0057.000000T0000Z-151228T0815Z/
IBERVILLE LA-
158 AM CST MON DEC 28 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
SOUTHEASTERN IBERVILLE PARISH...
AT 158 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WHITE CASTLE...OR 12 MILES SOUTH OF PLAQUEMINE...
MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WHITE CASTLE AROUND 210 AM CST.
ST. GABRIEL AROUND 215 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3021 9106 3003 9120 3003 9122 3004 9122
3004 9123 3003 9124 3003 9125 3006 9127
3022 9128
TIME...MOT...LOC 0758Z 215DEG 40KT 3010 9121
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 12:29 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 28, 12:29 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1229 AM CST MON DEC 28 2015
.UPDATE...
UPDATED ZONES...PUBLIC PRODUCTS AND HAZARDOUS WEATHER OUTLOOK TO
INCLUDE TORNADO WATCH AND NEWLY ISSUED WIND ADVISORY. ALSO
UPGRADED TO DSS-YELLOW FOR ONGOING SEVERE WEATHER OPERATIONS.
RADAR VAD WIND PROFILE HAS BEEN SHOWING A LOWERING OF HIGHER
VELOCITY WINDS PAST 30 MINUTES OR SO AND HAS REACHED THE LOWEST
GATES IN THE 45-50 KT RANGE. SOME FRICTIONAL REDUCTION WOULD
SUGGEST SURFACE GUSTS IN THE 30-40KT RANGE /35-45 MPH/ NEXT FEW
HOURS AHEAD OF ADVANCING SQUALL LINE THAT IS MEASURED AT 260/30KT
AND POSSIBLY ACCELERATING.
&&
.SOUNDING DISCUSSION...
06Z SPECIAL RELEASE FOR SEVERE WEATHER ASSESSMENT.
SOME WARMER AND DRIER AIR HAS FILTERED INTO THE LOWER LEVELS CAUSING
THE INSTABILITY AND PRECIPITABLE WATER VALUES TO DECREASE OVER THE
PAST 6 HOURS. CAPE IS NOW AROUND 1600 J/KG WHICH IS STILL PLENTY OF
ENERGY FOR THE STORMS. PRECIPITABLE WATER VALUE HAS DROPPED TO 1.34
INCHES. WHILE THERE HAS BEEN AN INCREASE IN 0-1 AND 0-3KM SRH VALUES
TO AROUND 400 M2/S2...LOW LEVEL WINDS ARE STRONG...AS IN 50 KNOTS AT
2800 FEET. IT'S POSSIBLE THE LOW LEVEL WINDS ARE SO STRONG THAT
ROTATION MAY BE SHEARED BEFORE BEING ABLE TO REACH THE GROUND.
HOWEVER...STRAIGHT LINE DAMAGING WIND THREAT STILL LOOKS
GOOD...ESPECIALLY WITH THE DRIER AIR FILTERING INTO THE COLUMN.
DOWNDRAFT CAPE IS NOT NEARLY AS HIGH...BUT STILL FAVORABLE FOR
STRONG...GUSTY STRAIGHT LINE WINDS. ANSORGE
&&
.DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT AND COMMS DESKS.
ACTIVITIES...SEVERE WEATHER OPS FOR TORNADO WATCH AND WIND ADVISORY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 649 PM CST SUN DEC 27 2015/
..SOUNDING DISCUSSION...
WITH THE LOSS OF DAYTIME HEATING TO INITIATE CONVECTION...WE ARE
IN A BIT OF A LULL AT THE MOMENT. THAT WILL CHANGE AS A COLD FRONT
MOVES ACROSS THE AREA TONIGHT PROVIDING LARGE SCALE LIFT.
OVERALL..THE ATMOSPHERE HAS PLENTY OF INSTABILITY WITH CAPE VALUES
OVER 2000 J/KG AND A PLETHORA OF MOISTURE TO WORK WITH AS THE
PRECIPITABLE WATER VALUE OF 1.70 INCHES IS NEAR THE RECORD VALUE
FOR THIS DATE/TIME. LAPSE RATES ARE MODEST AT THIS TIME...BUT THEY
SHOULD STEEPEN AS THE COLD FRONT MOVES INTO THE AREA. THE LCL IS
LOW AROUND 550 FEET/175 METERS. DIRECTIONAL AND SOME SPEED SHEAR
ARE PRESENT WITH 0-1 AND 0-3KM SRH VALUES ABOVE 200 M2/S2. THIS IS
SUPPORTIVE OF ROTATING UPDRAFTS. AS FOR DAMAGING STRAIGHT LINE
WIND GUSTS POTENTIAL...DOWNDRAFT CAPE IS FAVORABLE AT 1265 J/KG.
IF NEEDED...A SPECIAL BALLOON RELEASE IS POSSIBLE AROUND
6Z/MIDNIGHT TO HELP FURTHER ASSESS THE OVERNIGHT SEVERE WEATHER
THREAT.
00Z BALLOON INFO: A SUCCESSFUL FLIGHT THAT ATTAINED A HEIGHT OF
20.7 MILES ABOVE THE GROUND AFTER ASCENDING FOR 94 MINUTES. THE
BALLOON BURST OVER MCHENRY 40 MILES DOWNRANGE FROM THE OFFICE.
ANSORGE
PREV DISCUSSION... /ISSUED 348 PM CST SUN DEC 27 2015/
SHORT TERM...
SHOWERS AND A FEW STRIKES OF LIGHTNING ARE NOW DEVELOPING ACROSS
THE AREA WITH THE BULK OF THE ACTIVITY AT THIS POINT ALONG THE
I-12 CORRIDOR AND POINTS NORTH. THE FRONT IS NOW MOVING INTO
EASTERN PARTS OF TEXAS WITH THE MAIN LINE OF THUNDERSTORMS
STRETCHING FROM NEAR TEXARKANA DOWN TO THE HOUSTON AREA.
THIS CONVECTION OUT AHEAD OF THE MAIN LINE TO THE WEST IS SHOWING
SIGNS OF INCREASING IN COVERAGE AND INTENSITY AND COULD PRODUCE
SOME STRONG TO SEVERE THUNDERSTORMS...MAINLY NORTH OF I-12 IN
SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. THE MAIN THREATS
WILL BE STRONG GUSTY WINDS AND AN ISOLATED TORNADO. IN
ADDITION...THE GRADIENT WILL TIGHTEN AND WINDS WILL PICK UP THIS
EVENING ESPECIALLY SOUTH OF THE TIDAL LAKES. WINDS IN EXCESS OF 20
MILES PER HOUR WITH SOME GUSTS NEAR OR ABOVE 30 ARE POSSIBLE.
OPTED AGAINST A WIND ADVISORY DUE TO BEING JUST BELOW CRITERIA AND
THE RELATIVE SHORT LIVED PERIOD WE SHOULD SEE THESE INCREASED
WINDS. WILL CONTINUE TO MONITOR.
NOT MUCH HAS CHANGED WITH THE FORECAST REASONING FOR OVERNIGHT
TONIGHT AND INTO TOMORROW AS THE FRONT WILL CONTINUE TO MAKE
PROGRESS INTO THE AREA BRINING THE SQUALL LINE WITH IT. LATEST
HRRR RUN SHOWS LINE MOVING INTO THE CWA AROUND MIDNIGHT...INTO THE
BATON ROUGE AREA AROUND 2AM AND INTO THE NEW ORLEANS METRO AREA
AROUND 4AM AND INTO THE MISSISSIPPI COASTAL COUNTIES BY MID
MORNING. THE MAIN THREATS CONTINUE TO BE STRONG GUSTY WINDS AND
THE POTENTIAL FOR SOME ISOLATED TORNADOES EMBEDDED IN THE LINE.
AFTER THE FRONT COMES THROUGH...MUCH MORE SEASONAL WEATHER IS ON
TAP WITH HIGHS ON MONDAY INTO THE UPPER 50S TO LOWER 60S AND LOWS
DROPPING INTO THE 40S AND 50S.
LONG TERM...
THE NEXT SYSTEM LOOKS TO AFFECT THE AREA WEDNESDAY AS ANOTHER
IMPULSE MOVES NORTH OF THE FORECAST AREA AND INTERACTS WITH THE
BOUNDARY...WHICH WILL STILL BE AROUND THE AREA. RAIN CHANCES
CONTINUE TO BE HIGH ON WEDNESDAY AND COLDER TEMPERATURES WILL
MOVE IN THURSDAY THROUGH THE WEEKEND. TEMPERATURES FRIDAY AND
SATURDAY LIKELY TO ACTUALLY BE BELOW NORMAL FOR THE FIRST TWO
DAYS OF THE NEW YEAR...QUITE A CHANGE FROM THE PAST FEW WEEKS.
AVIATION...
CEILINGS CURRENTLY VARIABLE BETWEEN MVFR AND VFR AT MOST LOCATIONS.
SCATTERED SHOWERS PRIMARILY AFFECTING KBTR...KMCB AND KHDC AT THIS
TIME. CANNOT RULE OUT A LITTLE LIGHTNING...BUT WILL HANDLE THIS WITH
AMENDMENTS. WIND GUSTS TO 25 KNOTS COULD CAUSE CROSSWIND ISSUED
DEPENDING ON RUNWAY ORIENTATION.
EXPECT MVFR CEILINGS TO BECOME PREDOMINANT AFTER 00Z. CONVECTION
OVER EAST TEXAS IS EXPECTED TO DEVELOP A SQUALL LINE AND MOVE
EASTWARD LATER TONIGHT. TRIED TO GIVE A 1-2 HOUR TIMING WINDOW FOR
BEST CHANCE OF CONVECTION. LIKELY TO BE A BRIEF PERIOD WITH IFR
CEILINGS...VISIBILITIES AND WIND GUSTS TO AROUND 40 KNOTS ASSOCIATED
WITH THE CONVECTION. BEHIND THE CONVECTION...MVFR CEILINGS SHOULD BE
THE RULE...WITH SOME IMPROVEMENT TO LOW END VFR POSSIBLE BY
MIDDAY.
MARINE...
MAIN CONCERN WILL BE WINDS AND SEAS AHEAD OF...AND JUST BEHIND COLD
FRONT. WILL EXPAND SMALL CRAFT ADVISORY TO INCLUDE ALL COASTAL
WATERS THROUGH 18Z MONDAY...AND MIGHT NEED EXTENDED FOR A BIT BEYOND
THAT. ITS POSSIBLE THAT A PERIOD OF GALE FORCE GUSTS COULD OCCUR
AHEAD OF FRONT...BUT THREAT NOT HIGH ENOUGH TO INCLUDE GALE WARNING
AT THIS TIME. CONVECTIVE GUSTS ABOVE 40 KNOTS POSSIBLE WITH
CONVECTION...BUT THESE WOULD BE COVERED UNDER SPECIAL MARINE
WARNINGS.
WINDS SHOULD RELAX FOR TUESDAY AND WEDNESDAY BEFORE ANOTHER SURGE OF
COLDER AIR BRINGS AN INCREASE IN WINDS AND SEAS FOR THURSDAY AND
FRIDAY.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...ASSESSING SEVERE WEATHER POTENTIAL FOR TONIGHT/MON AM.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 59 52 61 / 10 10 60 70
BTR 42 59 52 62 / 10 10 60 70
ASD 47 62 57 65 / 20 10 60 70
MSY 49 63 57 66 / 20 10 60 70
GPT 50 63 59 66 / 20 10 60 70
PQL 50 65 60 68 / 20 20 50 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 5 AM CST EARLY THIS MORNING FOR LAZ034>037-
046>050-056>060-065>067-071-072.
WIND ADVISORY UNTIL 8 AM CST THIS MORNING FOR LAZ039-040-061>064-
068>070.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
MS...WIND ADVISORY UNTIL 5 AM CST EARLY THIS MORNING FOR MSZ068>070.
WIND ADVISORY UNTIL 8 AM CST THIS MORNING FOR MSZ071-077-080>082.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Dec 28, 12:06 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1206 AM CST MON DEC 28 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-281815- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1206 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT TORNADO WATCH 573 IS IN EFFECT UNTIL 5 AM CST FOR COUNTIES AND PARISHES WEST OF THE I-55 CORRIDOR...INCLUDING THE METRO BATON ROUGE AREA. ANOTHER TORNADO WATCH MAY BE ISSUED TOWARDS MORNING FOR AREAS SOUTH AND EAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE ENTIRE OUTLOOK AREA WEST OF THE US HIGHWAY 49 CORRIDOR. A SQUALL LINE ASSOCIATED WITH A COLD FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 4O TO 60 MPH AS IT MOVES EAST THROUGH THE AREA OVERNIGHT. THE SQUALL SHOULD BE NEAR THE ATCHAFALAYA AND MISSISSIPPI RIVER BASIN SHORTLY AFTER MIDNIGHT...THE GREATER BATON ROUGE AREA BETWEEN 1 AND 2 AM...I-55 CORRIDOR BETWEEN 2 AND 3 AM...GREATER NEW ORLEANS AREA BETWEEN 3 AND 5 AM...PEARL RIVER BASIN 4 TO 6 AM...GULFPORT/US 49 CORRIDOR SHORTLY AFTER 6 AM. ISOLATED TORNADOES CAN NOT BE RULED OUT AS STRONG WINDS ARE INDICATED JUST ABOVE GROUND LEVEL. IN ADDITION...STRONG WIND GUSTS NOT ASSOCIATED WITH STORMS WILL BE POSSIBLE OVERNIGHT PRIOR TO SQUALL PASSAGE. SOME GUSTS MAY REACH 35 TO 45 MPH AT TIMES. A WIND ADVISORY IS IN EFFECT UNTIL 5 AM WEST OF I-55 CORRIDOR AND UNTIL 8 AM EAST OF I-55 CORRIDOR. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS TONIGHT FOR STRONG SOUTH WINDS SHIFTING TO STRONG WEST WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE US 49 CORRIDOR THROUGH MID-MORNING MONDAY FOR ANTICIPATED ONGOING SQUALL LINE PASSAGE BETWEEN 6 AM AND 9 AM. SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL NOON ON MONDAY FOR ALL COASTAL WATERS. AND MAY NEED TO BE EXTENDED INTO THE AFTERNOON HOURS IN SOME AREAS. ANOTHER STRONG COLD FRONT WILL LIKELY PROMPT ANOTHER SMALL CRAFT ADVISORY ISSUANCE WEDNESDAY AND THURSDAY FOR STRONG NORTH WINDS AND ROUGH SEAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND EARLY MONDAY MORNING FOR THE ENTIRE OUTLOOK AREA. THE SEVERE WEATHER THREAT WILL END FROM WEST TO EAST WITH THE SQUALL PASSAGE...AT WHICH TIME ACTIVATION CAN STAND DOWN. 24/RR
In the hours before
Special weather statement, Dec 28, 12:48 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 AM CST MON DEC 28 2015
LAZ034-035-046-047-MSZ068-280745-
WEST FELICIANA-IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-WILKINSON-
1248 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...
CENTRAL WEST FELICIANA...POINTE COUPEE...WESTERN IBERVILLE PARISHES
IN SOUTHEASTERN LOUISIANA AND WESTERN WILKINSON COUNTIES...
AT 1247 AM CST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARKSVILLE TO ACADIANA REGIONAL AIRPORT...AND
MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...NEW ROADS...ST. FRANCISVILLE...ADDIS...LIVONIA...
MARINGOUIN...FORDOCHE...ROSEDALE...GROSSE TETE...MORGANZA...BAYOU
SORREL...LOTTIE...BATCHELOR...ERWINVILLE...FORT ADAMS...RAMAH AND
LETTSWORTH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3098 9180 3104 9172 3104 9165 3097 9166
3103 9157 3113 9163 3123 9157 3124 9148
3132 9146 3021 9124 3010 9144 3011 9147
3023 9148 3025 9157 3031 9162 3044 9164
3050 9170 3050 9175 3071 9173 3086 9182
TIME...MOT...LOC 0647Z 210DEG 44KT 3118 9210 3002 9186The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 12:00 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 8 hr |
| Dec 28, 12:48 AM CST | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 57 min |
| Dec 28, 1:35 AM CST | Tornado Warning | LIX | East Feliciana | 25 min |
| Dec 28, 1:41 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 30 min |
| Dec 28, 1:46 AM CST | Special Marine Warning | LIX | 89 min | |
| Dec 28, 1:55 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 50 min |
| Dec 28, 2:15 AM CST | Special Weather Statement | LIX | East Baton Rouge, East Feliciana | 30 min |
| Dec 28, 2:17 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 28 min |
| Dec 28, 2:22 AM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 38 min |
| Dec 28, 2:28 AM CST | Tornado Warning | LIX | Livingston, Saint Helena | 47 min |
| Dec 28, 2:35 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist | 40 min |
| Dec 28, 2:41 AM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 49 min |
| Dec 28, 2:49 AM CST | Special Weather Statement | LIX | Lafourche, Terrebonne | 26 min |
| Dec 28, 2:53 AM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 67 min |
| Dec 28, 3:03 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 57 min |
| Dec 28, 3:05 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 40 min |
| Dec 28, 3:17 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 43 min |
| Dec 28, 3:20 AM CST | Special Marine Warning | LIX | 55 min | |
| Dec 28, 3:28 AM CST | Tornado Warning | LIX | Saint John the Baptist, Tangipahoa | 32 min |
| Dec 28, 3:33 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 27 min |
| Dec 28, 3:47 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 58 min |
| Dec 28, 4:00 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 30 min |
| Dec 28, 4:10 AM CST | Special Weather Statement | LIX | Jefferson, Orleans | 65 min |
| Dec 28, 4:11 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 28, 4:28 AM CST | Tornado Warning | LIX | Saint Tammany | 32 min |
| Dec 28, 4:29 AM CST | Severe Thunderstorm Warning | LIX | Washington | 31 min |
| Dec 28, 4:35 AM CST | Tornado Warning | LIX | Washington | 25 min |
| Dec 28, 4:47 AM CST | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard, Saint Tammany | 28 min |
| Dec 28, 4:51 AM CST | Special Marine Warning | LIX | 24 min | |
| Dec 28, 5:09 AM CST | Special Marine Warning | LIX | 66 min | |
| Dec 28, 6:07 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 28, 7:01 AM CST | Special Marine Warning | LIX | 89 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.